Chronic Depression and Tinnitus

Discussion in 'Support' started by MisterMystery, Dec 21, 2014.

tinnitus forum
    1. MisterMystery

      MisterMystery Member

      Tinnitus Since:
      02/2014
      I'm always been depressed, but lately, I've been especially depressed. My tinnitus has greatly worsened, and I was wondering if it's related to depression. Yesterday, I woke up in the middle of the night, and my tinnitus sounded like a swarm of angry bees. That scared me because my tinnitus is always softer than normal when I wake up, whether in the middle of the night or in morning. Today, the tinnitus has been back and forth between the "normal" sound and the "angry bee" sound. Right now, it's really bad. Is this change in the intensity of my tinnitus possibly permanent?
       
    2. Larry OT
      No Mood

      Larry OT Member Benefactor

      Location:
      NJ
      Tinnitus Since:
      05/2014
      Cause of Tinnitus:
      Volume, meds and motorcycles
      Depression and anxiety go hand in hand. Tinnitus can change depending on many things, especially your attitude and depression / anxiety. Mine is always louder when I feel shitty and depressed. They feed off each other.
      If the depression is really haunting you, look into anti depressants.

      The best thing you can do is get out for exercise and learning to accept the sound, not fight it. Eventually you can habituate.

      My T is almost always lower in the morning too, BUT not always. I can usually sort out some stress or worry that makes it worse. We don't have much control over the sound, but our attitude does play a part. Granted, not easy when the sound is driving you down. You gotta believe you can be stronger than the T. Accepting it and living without it taking an emotional toll on you.

      Its a process. You do play a part in your recovery. Don't let iT win the day. Keep moving on.
       
      • Agree Agree x 2
    3. SoulStation
      No Mood

      SoulStation Member Ambassador Team Tech

      Location:
      New York
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      Noise / Possible Medication
      I just started back on my old dose of lexapro 20 mg and I feel its helping me a lot.
       
    4. spiiros

      spiiros Member

      Tinnitus Since:
      02/05/15
      im on 5mg of escitalopram for four days now. From the third day i have a spyke of tinnitus. Suddenly from soft became loud and high pitch. Did you have any side effect or anything similar on your tinnitus? How long are you taking and how is your mood now?
       
    5. SoulStation
      No Mood

      SoulStation Member Ambassador Team Tech

      Location:
      New York
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      Noise / Possible Medication
      Years- my mood is Ok stable. No no spikes. 5 mg is a tiny dose and shouldn't give you spikes. But if you need to- just stop /taper off the med under the supervision of your doctor and see if it subsides. Then try again. If it spikes two times markedly then you may have a correlation . But I think you should be ok.
       
    6. Geo

      Geo Member Benefactor

      Location:
      California
      Tinnitus Since:
      11/2012
      does he have to tapper off even tho its only been 4 days? and what happens if u go cold turkey?
       
    7. SoulStation
      No Mood

      SoulStation Member Ambassador Team Tech

      Location:
      New York
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      Noise / Possible Medication
      I'm not sure . I honestly think he should talk to his Dr. Sorry- I know normally to want to taper off lexapro but 5 mg is the lowest dosage I've ever heard so I don't know...
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.